Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 201, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 17, 1999, 5:11 PM CDT for Santa Rosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 1999, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 17, 1999, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2618 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 172207 RRA SVRMOB FLC113-172245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 511 PM CDT TUE AUG 17 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 545 PM CDT * AT 504 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF MILTON OR 2 MILES NORTH OF HAROLD... MOVING WEST AT 5 MPH. THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:20 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 17, 2:20 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT TUE AUG 17 1999 HIGH PRES OVER AREA SHIFTING SLOWLY WESTWARD. MID/UPPER LEVEL LOW DEVELOPING OVER GA/FL COAST. STANDARD SEA BREEZE ACTIVITY THIS AFTERNOON IN COASTAL COUNTIES. WINDS TONIGHT TO BECOME MORE NORTHERLY AS HIGH SHIFTS WEST. HEAT INDICIES WILL AGAIN RANGE AROUND THE 105 TO 110 MARK WED WITH THE OFFSHORE FLOW. POPS WILL BE MINIMAL TOMORROW EXCEPT IMMEDIATELY ALONG THE COASTLINE. ANIMATED WATER VAPOR IMAGERY IS SHOWING WESTERN MOVEMENT OF THE MID/UPPER LOW. MODELS DID NOT INTIALIZE WELL WITH THIS FEATURE. IT WILL LIKELY MOVE FURTHER TO THE SOUTHWEST ACROSS THE FL PANHANDLE AND INTO THE EASTERN GULF THROUGH TOMORROW. GUESSING AHEAD...THE DIFFLUENCE ON THE PERIPHERY OF THIS SYSTEM MIGHT ENHANCE THE DEVELOPMENT OF AN INVERTED TROUGH IN THE GULF IN THE NEXT COUPLE OF DAYS. THIS IS IN PHASE WITH ANOTHER SHORT WAVE PUSHING INTO THE SOUTHEAST BY THE WEEKEND AND COULD MEAN A CONVECTIVE WEEKEND FOR THE REGION. FCSTID=13 MOB BB 074/094 074/093 075 13132 PNS BB 075/093 075/093 075 13132 DTS BB 076/090 076/091 077 13132 GZH BB 071/096 073/095 073 13121 61A BB 070/096 072/095 072 13-21 2RO BB 070/096 071/095 072 13-21=
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.